Hail, Washington
- When
- April 5, 9:20 AM CST
- Where
- Washington County, 4 mi SE of Linn
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.650, -97.033
4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Apr 5, 2:15 AM CST, 7 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 315 AM CDT THU APR 5 2001 THUNDER CHANCES AND TEMPERATURES REMAIN FORECAST CONCERNS. WARM FRONT OVER SOUTHERN KANSAS IS PROGGED TO BRIDGE NORTH THIS MORNING...REACHING NORTHERN KANSAS/NEBRASKA BORDER. ETA HAD BEST HANDLE ON POSITIONING OF BOUNDARY AND LOW LEVEL WIND FIELDS THIS MORNING. THUS FOLLOWED ITS FRONTAL POSITIONING THROUGH THE FORECAST. LOW PRESSURE OVER SOUTHEAST COLORADO WILL BECOME MAIN SYSTEM WITH WARM FRONT/INVERTED TROF EXTENDING INTO NORTHCENTRAL KANSAS THIS MORNING. CONVECTION MOVING INTO SOUTHWEST KANSAS EXPECTED TO PROPAGATE NORTHEAST INTO CENTRAL/NORTHCENTRAL KANSAS WHERE LAPS DATA SUGGESTS THETA-E RIDGING IS BEGINNING ALONG THIS BOUNDARY. WARM FRONT TO HANG UP OVER NORTHERN/NORTHCENTRAL ZONES TODAY...AND WILL FOCUS HIGHEST POPS ALONG AND NORTH OF IT. AIR TO THE SOUTH AND EAST WILL BECOME VERY UNSTABLE WITH SURFACE DEW POINTS IN THE 60S. ETA MAY BE LITTLE OVERDONE WITH THE DEW POINTS AND YIELDING 2500-3000 CAPES...BUT STILL THINK 2000 CAPES NOT OUT OF THE QUESTION. LACK OF SURFACE BOUNDARY IS INHIBITING FACTOR...HOWEVER IF SOUTHWEST CONVECTION CONTINUES NORTHEAST...MAY HAVE SOME BOUNDARIES IN THE AREA TO FOCUS ON. THUS WILL KEEP CHANCE POPS GOING IN SOUTHEAST TWO-THIRDS OF THE CWA. WARM FRONT TO REMAIN NEARLY STATIONARY OVERNIGHT IN NORTHERN ZONES. ETA SHOWS ANOTHER WEAK WAVE RIDING OVER TOP AND LAYS DOWN SOME DECENT RAIN. AVN LESS ROBUST. WILL CARRY HIGH CHANCE POPS OVER NORTHERN ZONES AND TAPER TO THE SOUTH. MAIN SHOW STILL LOOKS TO BE FRIDAY AS UPPER TROUGH EJECTS INTO THE PLAINS INCREASING UPPER DIFFLUENCE/LIFT ACROSS THE PLAINS. DRY LINE WILL RACE THROUGH THE CWA DURING THE AFTERNOON/EVENING PROVIDING FOCUS FOR CONVECTION. EXTREMELY STRONG WIND FIELDS SUGGEST GOOD SEVERE POTENTIAL AND WILL MENTION IN ZONES. TEMPERATURES...WITH EXPECTATION OF WARM FRONT INTO NORTHERN KANSAS TODAY...70S TO NEAR 80 SHOULD BE ATTAINED SOUTH OF THE BOUNDARY. WILL KEEP THINGS COOLER IN NORTHCENTRAL ZONES WHERE BOUNDARY SHOULD YIELD. SAME STORY TONIGHT WITH 60S TO THE SOUTH OF BOUNDARY AND 50S NORTH. WILL BLANKET MOST AREAS WITH 70S ON FRIDAY AS STRONG SOUTHERLY FLOW SETS UP AHEAD OF DRY LINE. CONVECTION WILL BE WELL EAST OF THE AREA BY SATURDAY MORNING SO WILL KEEP BREEZY AND DRY FORECAST GOING. NEXT CHANCE FOR PRECIP COMES TUESDAY/WEDNESDAY AS NEXT UPPER SYSTEM ROAMS INTO THE PLAINS. .TOP...NONE 62
KSZ008>012-020>024-026-034>040-054>056-058-059-051500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 456 AM CDT THU APR 5 2001 ...SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY... A STRONG UPPER LEVEL STORM SYSTEM...ALONG WITH A SURFACE FRONT... WILL MOVE INTO THE PLAINS ON FRIDAY. THE INTERACTION OF THESE FEATURES...AND WARM AND MOIST AIR ACROSS KANSAS...WILL BRING THE POSSIBILITY OF SEVERE THUNDERSTORMS TO NORTHCENTRAL...NORTHEAST AND EAST CENTRAL KANSAS FRIDAY AFTERNOON. THE SEVERE THUNDERSTORMS ARE LIKELY TO MOVE INTO NORTHCENTRAL KANSAS FRIDAY AFTERNOON...THEN PROGRESS INTO NORTHEAST AND EAST CENTRAL KANSAS BY LATE AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH ANY STORMS THAT DEVELOP...AND ISOLATED TORNADOES CAN NOT BE RULED OUT. STAY TUNED TO NOAA WEATHER RADIO...OR OTHER MEDIA OUTLETS...TO KEEP INFORMED OF THE POTENTIAL FOR SEVERE WEATHER FRIDAY AFTERNOON.
The Topeka radar (KTWX), 100 km away, was scanning. The volume nearest the first event began at 15:20 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2001Every state in 2001This day in weather historyWarnings in Kansas, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5239993, 5239994, 5239995, 5239996.